Please use this identifier to cite or link to this item:
Title: Citation analysis of the Texas Tech University’s statistics faculty : a study applied to collection development at the University Library
Authors: Johnson, Bill
Keywords: Library and information science
Issue Date: 1996
Source: Johnson, B. (1996). Citation analysis of the Texas Tech University’s statistics faculty : a study applied to collection development at the University Library. Library and Information Science Research E-Journal, 6(3), 1-19.
Journal: Library and Information Science Research E-Journal 
Abstract: Texas Tech University is a part of the Texas State University System which opened its doors in 1925. The current enrollment is about 24,000 dispersed among six colleges. The Mathematics Department is one of thirteen in the College of Arts and Sciences with a Ph.D. program. One of those programs is in statistics. Seven faculty members were identified from that program. Their contribution to published research for 1993 and the first half of 1994 was collected and a citation analysis was conducted and subsequently applied to the collection development process at the University Library, where distinct discipline based collection development policies are now being formulated. Two citation patterns were identified: bibliographic and non-bibliographic citations. Bibliographic citations (from the bibliography) numbered 394 from 122 titles. Journals and monographs were the two formats most frequently cited, 46.7% and 36.9%, respectively. The average age of a citation was 12.3 years. The two most frequently cited journal titles were: Journal of Time Series Analysis and Stochastic Processes and Their Applications. Non-bibliographic citations (not found in the bibliography) were used to identify the more important research topics to this population of faculty: Hermitian operators, Appel polynomials, Laplace transform, Euclidean space, Drichlet polynomials, Lebesgue measure, Hilbert space, and Taylor expansion. Since the conclusion of this study, the most frequently cited journals and monographs have been acquired or recommended for acquisition in conjunction with the Library's collection development policy for Mathematics.
ISSN: 1058-6768
DOI: 10.32655/LIBRES.1996.3.1
Rights: © 1996 Johnson. All rights reserved.
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:Library and Information Science Research E-journal (LIBRES)

Page view(s)

Updated on May 17, 2022

Download(s) 50

Updated on May 17, 2022

Google ScholarTM




Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.